Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 296, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2008, 10:09 PM CDT for McPherson County, Saline County, Kansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 11, 2008, 10:48 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties McPherson County, KS, Saline County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:15 PM CDT | HAIL 0.5 | Marquette, KS | |
| Jun 11, 10:24 PM CDT | HAIL 1 | Lindsborg, KS | |
| Jun 11, 10:32 PM CDT | TSTM WND DMG | 2 W Assaria, KS | TREE LIMBS DOWN |
| Jun 11, 10:40 PM CDT | TSTM WND GST 55 | Gypsum, KS | ALSO 3/4 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 120309
SVRICT
KSC113-169-120415-
/O.NEW.KICT.SV.W.0296.080612T0309Z-080612T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS.
SALINE COUNTY IN CENTRAL KANSAS.
* UNTIL 1115 PM CDT.
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
GLENDALE TO SALINA AIRPORT TO 6 MILES NORTHWEST OF MARQUETTE...AND
MOVING EAST AT 57 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASSARIA...BRIDGEPORT...BROOKVILLE...GLENDALE...GYPSUM...
LINDSBORG...MARQUETTE...NEW CAMBRIA...ROXBURY...SALINA...SMOLAN...
SALINA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3896 9773 3896 9737 3895 9736 3847 9736
3846 9793 3893 9793 3894 9792 3897 9791
3897 9774
TIME...MOT...LOC 0309Z 260DEG 49KT 3898 9782 3881 9771
3862 9790
$$
HOWERTON4 follow-up statements
000
WWUS53 KICT 120316
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT WED JUN 11 2008
KSC113-169-120415-
/O.CON.KICT.SV.W.0296.000000T0000Z-080612T0415Z/
SALINE KS-MCPHERSON KS-
1016 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCPHERSON AND SALINE COUNTIES UNTIL 1115 PM CDT...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF BROOKVILLE...OR 16 MILES SOUTHWEST OF
SALINA...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR SMOLAN BY 1025 PM CDT.
NEAR ASSARIA BY 1030 PM CDT.
NEAR GYPSUM BY 1040 PM CDT.
THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS DANGEROUS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9736 3847 9736
3846 9793 3893 9793 3894 9792 3897 9791
3897 9774
TIME...MOT...LOC 0316Z 259DEG 47KT 3869 9781
$$
BOWMAN000
WWUS53 KICT 120324
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT WED JUN 11 2008
KSC113-169-120415-
/O.CON.KICT.SV.W.0296.000000T0000Z-080612T0415Z/
SALINE KS-MCPHERSON KS-
1024 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCPHERSON AND SALINE COUNTIES UNTIL 1115 PM CDT...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW CAMBRIA TO
ASSARIA TO 6 MILES SOUTH OF LINDSBORG...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR GYPSUM BY 1030 PM CDT.
NEAR ROXBURY BY 1035 PM CDT.
THE SALINA AIRPORT AND BRIDGEPORT ARE ALSO IN THE PATH OF THESE
DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9736 3847 9736
3846 9793 3893 9793 3894 9792 3897 9791
3897 9774
TIME...MOT...LOC 0324Z 265DEG 47KT 3892 9753 3870 9757
3849 9764
$$
BOWMAN000
WWUS53 KICT 120334
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT WED JUN 11 2008
KSC113-169-120415-
/O.CON.KICT.SV.W.0296.000000T0000Z-080612T0415Z/
SALINE KS-MCPHERSON KS-
1033 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCPHERSON AND SALINE COUNTIES UNTIL 1115 PM CDT...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF NEW
CAMBRIA TO BRIDGEPORT TO 6 MILES SOUTHWEST OF ROXBURY...MOVING EAST
AT 48 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ROXBURY BY 1040 PM CDT.
THE TOWN OF BRIDGEPORT IS ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9736 3847 9736
3846 9793 3893 9793 3894 9792 3897 9791
3897 9774
TIME...MOT...LOC 0333Z 266DEG 42KT 3892 9740 3864 9750
3851 9751
$$
BOWMAN000
WWUS53 KICT 120348
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT WED JUN 11 2008
KSC113-169-120358-
/O.CAN.KICT.SV.W.0296.000000T0000Z-080612T0415Z/
SALINE KS-MCPHERSON KS-
1048 PM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCPHERSON AND SALINE
COUNTIES HAS BEEN CANCELLED...
AT 1047 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9736 3847 9736
3846 9793 3893 9793 3894 9792 3897 9791
3897 9774
TIME...MOT...LOC 0348Z 265DEG 47KT 3894 9713 3872 9717
3851 9724
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:49 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 6:49 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT WED JUN 11 2008 .AVIATION... FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL BE THUNDERSTORM POTENTIAL. THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE. FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS. LAWSON && .PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT. TONIGHT: VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE NEXT COUPLE DAYS. THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG. WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL HEIGHTS ARE BETWEEN 3000 AND 5000FT. THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS. THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT. WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE 12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED TO BE BRIEF. THURSDAY-FRIDAY: THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND FURTHER OUT IN TIME. CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN. SATURDAY-TUESDAY: HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO THIS PORTION OF THE FORECAST. SCHRECK AVIATION... COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 85 65 82 / 40 40 50 30 HUTCHINSON 65 83 62 83 / 50 40 40 20 NEWTON 67 84 63 83 / 40 40 40 20 ELDORADO 70 85 65 82 / 30 40 50 30 WINFIELD-KWLD 71 86 67 81 / 20 40 50 40 RUSSELL 59 81 59 84 / 60 20 20 0 GREAT BEND 60 82 59 84 / 60 20 20 10 SALINA 62 82 59 84 / 60 20 30 10 MCPHERSON 64 83 61 83 / 50 30 40 10 COFFEYVILLE 72 86 67 81 / 10 40 50 40 CHANUTE 72 86 67 81 / 20 40 50 30 IOLA 72 85 66 81 / 20 40 50 30 PARSONS-KPPF 72 86 67 81 / 10 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 837 PM CDT WED JUN 11 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 837 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY RAINFALL. FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/ADK/LAWSON
In the hours before
Local storm report, Jun 11, 9:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST SMOLAN 38.74N 97.68W
06/11/2008 E60 MPH SALINE KS TRAINED SPOTTER
3/4 INCH HAIL AND 60 MPH WINDS. HAD DAMAGED A FENCE AND
SMALL TREE LIMBS ARE DOWN.
&&
JMBLocal storm report, Jun 11, 9:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO SALINA 38.82N 97.62W
06/11/2008 SALINE KS EMERGENCY MNGR
TORNADO CAUSED DAMAGE JUST EAST OF I-135 ON WATERWELL RD.
&&
ELDERLocal storm report, Jun 11, 9:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TORNADO 5 E SALINA 38.82N 97.52W
06/11/2008 SALINE KS TRAINED SPOTTER
&&
ELDERLocal storm report, Jun 11, 9:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 5 NE LORRAINE 38.62N 98.25W
06/11/2008 E1.00 INCH ELLSWORTH KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 11, 10:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 NE NEW CAMBRIA 38.91N 97.47W
06/11/2008 E1.75 INCH SALINE KS STORM CHASER
&&
JMBLocal storm report, Jun 11, 10:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL KANOPOLIS STATE PARK 38.65N 98.03W
06/11/2008 E0.50 INCH ELLSWORTH KS LAW ENFORCEMENT
HEAVY RAIN AND MARBLE SIZED HAIL
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 61 min |
| Jun 11, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jun 11, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 54 min |
| Jun 11, 7:27 PM CDT | Tornado Warning | ICT | Barton | 52 min |
| Jun 11, 8:01 PM CDT | Tornado Warning | ICT | Ellsworth | 44 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 11, 8:30 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 5 hr |
| Jun 11, 8:37 PM CDT | Tornado Warning | ICT | Saline | 41 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| Jun 11, 9:09 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 35 min |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 57 min |
| Jun 11, 9:32 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Jun 11, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 42 min |
| Jun 11, 11:13 PM CDT | Areal Flood Warning | ICT | Saline | 5 hr |
| Jun 11, 11:26 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 12 hr |
| Jun 12, 12:00 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 18 hr |
| Jun 12, 3:10 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more | 33 hr |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 28 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | ICT | Chase | 64 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 56 min |
| Jun 12, 6:00 PM CDT | Tornado Warning | ICT | Marion | 28 min |
| Jun 12, 6:17 PM CDT | Areal Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 6:18 PM CDT | Tornado Warning | ICT | Chase | 57 min |
| Jun 12, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 64 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.